Atropine-Induced Bigeminy by Treating Bradycardia-Dependent
Case:

A 9-year-old boy, weighing 60 kg and classified as ASA-I (American Society of Anesthesiologists physical status classification system), underwent day-surgery inguinal hernia repair under combined general and regional anesthesia. Patient was premedicated with oral midazolam 10 mg. After inhalational induction with sevoflurane 8%, isolated PVCs were detected in ECG, with normal respiratory parameters (SatO2 99% and EtCO2 35 mmHg), hemodynamic values in lower limit of normal (FC 70 bpm and BP 90/60 mmHg) and without abnormal heart sounds or murmurs. Hence we decided to continue the procedure, decreasing sevoflurane concentration to 2.5% (FiO2 0.4) for anesthetic maintenance and administering atropine (0.6 mg) to treat borderline sinus bradycardia, both of which-sevoflurane and bradycardia-could induce PVCs. As heart rate increased (FC 90-100 bpm), PVCs became more frequent and finally assumed a bigeminal pattern (Figure 1). Fentanyl (75 ?g) was injected prior to supraglottic airway device placement and ilioinguinal/iliohypogastric block subsequently was performed for analgesia (levobupivacaine 0.25% 12 ml). Ventricular bigeminy persisted throughout the 40 min procedure, with no changes in monitored parameters and no complications during anesthesia emergence. In post-anesthesia care unit, a 12-lead ECG (Figure 2) and an echocardiogram were performed....

https://www.esciencecentral.org/journals/atropineinduced-bigeminy-by-treating-bradycardiadependent-ectopy-2329-6607-1000193.php?aid=78701
Like
Comment
Share